MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Iritis (1940); Swelling/ Edema (4577); Corneal Endothelial Cell Loss (4806)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported during intraocular lens (iol) implant procedure, linear defect on lens was noticed.Additional information has been received, patient had suffered an iris tear, endothelial damage with swelling, prolonged surgery and issues not resolved, prognosis is good.
 
Additional Manufacturer Narrative
The lens was returned wrapped in gauze.Solution was dried on the lens.The lens had been cut into pieces.One haptic was broken/cut gusset area, returned adhered to an optic portion.The lens pieces were cleaned with klrp to review for damage.One small optic portion near the edge was missing.A crack was observed near the center on the anterior surface on the larger returned portion.This may have been the reported linear defect.This damage may indicate a plunger override occurred.The optic also had scratches on the posterior surface near the cut areas.Other cracked areas were observed near the cut areas.It cannot be determined if scratches and cracked areas near the cut sections were caused during the removal process.The used company cartridge was also returned.Viscoelastic was observed in the cartridge.No damage was observed.The cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause could not be determined for the reported linear defect on the lens.The lens was returned cut into pieces.A crack was observed near the center on the anterior surface on the larger returned portion.This may have been the reported linear defect.This damage may indicate a plunger override occurred.The optic also had scratches on the posterior surface near the cut areas.Other cracked areas were observed near the cut areas.It cannot be determined if scratches and cracked areas near the cut sections were caused during the removal process.The used company cartridge was also evaluated.No cartridge damage was observed.Top coat dye stain testing was conducted with acceptable results.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The handpiece ifu instructs: important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19919273
Report Number1119421-2024-01519
Device Sequence Number20644156
Product Code MJP
UDI-Device Identifier00380652410151
UDI-Public(01)00380652410151(17)270709(11)230711(10)15675811
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15675811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCPHERSON FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale